MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER STANDARD 3.5 MM OFFSET 36 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS; PROSTHESIS, HIPS

ZIMMER MANUFACTURING B.V. LINER STANDARD 3.5 MM OFFSET 36 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Crepitus (4893)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00620205420 shell porous with multi holes 54 mm 61289562.G2: foreign: australia.Visual examination of the provided pictures identified the liner with a broken rim covered in bio-debris.The in-vivo picture shows the assembly prior to explant, with the rim of the shell fractured in the same spot as the liner and the head articulating on that point.Given the liner and shell fracture are in the same location, the liner fracture likely led to the shell fracture from the head articulation.The explanted shell is also covered in bio-debris and shows the fracture on the weakest point of the shell, at the locking tab hole.Review of the device history records identified no deviations or anomalies during manufacturing.Image assessed, not sent to mmi as it is a scout image which is not diagnostic.Per nursing, implant position would not be accurately visualized on a scout image.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.This complaint cannot be confirmed.Cup position could not be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
It was reported that the patient underwent hip arthroplasty.Subsequently, the patient was revised two (2) years post implantation due to poor positioning of the cup and the fractured liner.The patient complained about crepitus and squeaking during movement.
 
Event or Problem Description
No additional event information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9.G3, g6, h2, h3, h6, h11.Complaint can be confirmed through the returned product analysis.Visual examination of the returned products identified the liner¿s top rim has a portion that is fractured.There is a crack around the bottom of the top rim surface within the i.D./o.D.Wall.There are scratches and gouges present all over the i.D.And o.D.Surfaces including near the fractured surfaces and the crack.The post on the bottom of the o.D.Is fractured with a portion being retained within the shell.No other damage was noted for the liner.The lock ring is fractured within the shell¿s lock ring groove with a portion (approximately half) of the ring missing/not returned.There are nicks, scratches, and gouges present all around the i.D.Surface.Scratches and nicks are present on the top flat surface.There is a small, fractured portion of the liner¿s o.D.Post within the center hole of the shell.No other damage was noted for the cup.The liner and locking ring were submitted for further analysis.Analysis determined for the liner the fracture was possibly caused by malpositioning of the liner resulting in overloading on the rim.The overloading possibly resulted in wear or cold flow on the rim and possibly cracking.The rim fragment possibly experienced a high fatigue stress until cracking and fracture.For the cup, sem analysis of the fracture surface revealed ratchet mark artifact and striations for the most part of the fracture suggesting a fatigue mode of failure.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history identified additional similar complaints for the reported liner, no additional complaints for the cup, and no additional complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER STANDARD 3.5 MM OFFSET 36 MM I.D. FOR USE WITH 50/52/54 MM O.D. SHELLS
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22005326
Report Number0002648920-2025-00133
Device Sequence Number18420625
Product Code LPH
UDI-Device Identifier00889024123762
UDI-Public(01)00889024123762(17)270609(10)65467874
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00630505036
Device Lot Number65467874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown